Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Diagnosed with liver hemangioma. Is it safe to take the birth control pills? Is the tumor caused by HCG diet drops?

I was recently diagnosed with a liver hemangioma . I don t know the exact size of it. I read that being on birth control could cause the tumor to grow. Should I stop taking birth control pills ( seasonique )? Also I have recently taken HCG diet drops and think that may be the cause of my liver enzymes being elevated which prompted the sonogram. How dangerous is this hemangioma and should I discontinue taking birth control pill? Could HCG have caused the tumor to grow? And since I am no longer using HCG will the tumor stop growing? Thank you. 43 yr old female
Asked On : Thu, 6 Sep 2012
Answers:  1 Views:  545
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response

Welcome to Healthcaremagic.

Hemangiomas are the most common benign tumors in liver. They are usually harmless, however they may cause some pain and/or bleeding if it ruptures.

If it is asymptomatic, leave it as it is. If it causes pain or bleeding, it will be surgically excised.

I recommend that you consult your Gynecologist about choosing another contraceptive method (other than the pills). Stopping the pill, will shrink it's size.


Dr Ahmad
Answered: Thu, 6 Sep 2012
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor